Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Tallahassee, FL

September 5, 20115 counties in Florida; Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 5, 2011, 5:29 PM CDT for 5 counties in Florida; Seminole County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 5:29 PM CDT (22:29 UTC)
Expired
Sep 5, 2011, 6:15 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Washington County, FL, Seminole County, GA

The radar

The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:04 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2763 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
2.6
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS52 KTAE 052229
SVRTAE
FLC005-013-059-063-133-GAC253-052315-
/O.NEW.KTAE.SV.W.0233.110905T2229Z-110905T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
  EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  EASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  WEST CENTRAL SEMINOLE COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 615 PM CDT/715 PM EDT/

* AT 527 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  24 MILES NORTHWEST OF MARIANNA TO 33 MILES SOUTHWEST OF MARIANNA...
  OR ALONG A LINE EXTENDING FROM TENDIL CROSSING TO CRYSTAL LAKE...
  AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COBB
  CROSSROADS...BRADFORD...CHIPLEY...GRACEVILLE...PORTER LAKE...GAINER
  SPRING...SUNNY HILLS...CHIPLEY MUNICIPAL AIRPORT...BAHOMA...       
  ECONFINA...ORANGE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF
A SEVERE THUNDERSTORM IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE.

&&

LAT...LON 3099 8569 3100 8500 3102 8500 3103 8495
      3049 8499 3048 8500 3046 8499 3044 8500
      3042 8504 3041 8502 3040 8503 3039 8502
      3037 8504 3036 8503 3035 8574
TIME...MOT...LOC 2229Z 270DEG 34KT 3094 8558 3044 8562

$$

42-DVD
2 follow-up statements
462 
WWUS52 KTAE 052249
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EDT MON SEP 5 2011

FLC059-052259-
/O.CAN.KTAE.SV.W.0233.000000T0000Z-110905T2315Z/
HOLMES FL-
549 PM CDT MON SEP 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLMES COUNTY IS
CANCELLED...

THE STORMS HAVE MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3093 8555 3094 8553 3097 8553 3099 8550
      3100 8500 3102 8500 3103 8495 3052 8499
      3048 8500 3046 8499 3044 8500 3042 8504
      3039 8502 3037 8504 3036 8557
TIME...MOT...LOC 2249Z 270DEG 34KT 3093 8536 3043 8540

$$

FLC005-013-063-133-GAC253-052315-
/O.CON.KTAE.SV.W.0233.000000T0000Z-110905T2315Z/
CALHOUN FL-JACKSON FL-SEMINOLE GA-BAY FL-WASHINGTON FL-
549 PM CDT MON SEP 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/715 PM EDT/ FOR EASTERN WASHINGTON...NORTHEASTERN BAY...JACKSON
AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...AND WEST
CENTRAL SEMINOLE COUNTY IN SOUTHWEST GEORGIA...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMPBELLTON TO SAUNDERS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KYNESVILLE...CENTER LAKE...SILLS...MOOSE POND...CAMPS HEAD...
MARIANNA...WHITE POND...MARIANNA MUNICIPAL A/P...MALONE...CHIPOLA 
TERRACE...GREENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING/1000 PM EDT MONDAY EVENING/ FOR SOUTHEAST ALABAMA AND NORTHERN
FLORIDA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3093 8555 3094 8553 3097 8553 3099 8550
      3100 8500 3102 8500 3103 8495 3052 8499
      3048 8500 3046 8499 3044 8500 3042 8504
      3039 8502 3037 8504 3036 8557
TIME...MOT...LOC 2249Z 270DEG 34KT 3093 8536 3043 8540

$$

42-DVD
372 
WWUS52 KTAE 052258
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT MON SEP 5 2011

FLC133-052308-
/O.CAN.KTAE.SV.W.0233.000000T0000Z-110905T2315Z/
WASHINGTON FL-
558 PM CDT MON SEP 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...

THE STORMS HAVE MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTHERN FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3048 8500 3046 8499 3042 8504 3039 8502
      3038 8505 3037 8544 3057 8545 3057 8544
      3078 8543 3079 8545 3099 8545 3100 8500
      3102 8500 3103 8495
TIME...MOT...LOC 2258Z 270DEG 34KT 3092 8526 3042 8530

$$

FLC005-013-063-GAC253-052315-
/O.CON.KTAE.SV.W.0233.000000T0000Z-110905T2315Z/
CALHOUN FL-JACKSON FL-SEMINOLE GA-BAY FL-
558 PM CDT MON SEP 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/715 PM EDT/ FOR NORTHEASTERN BAY...JACKSON AND NORTHERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...AND WEST CENTRAL SEMINOLE
COUNTY IN SOUTHWEST GEORGIA...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SILLS TO SAUNDERS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPS
HEAD...MARIANNA...WHITE POND...MARIANNA MUNICIPAL 
A/P...MALONE...CHIPOLA TERRACE...GREENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING/1000 PM EDT MONDAY EVENING/ FOR SOUTHEAST ALABAMA AND NORTHERN
FLORIDA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3048 8500 3046 8499 3042 8504 3039 8502
      3038 8505 3037 8544 3057 8545 3057 8544
      3078 8543 3079 8545 3099 8545 3100 8500
      3102 8500 3103 8495
TIME...MOT...LOC 2258Z 270DEG 34KT 3092 8526 3042 8530

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:28 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Sep 5, 10:28 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 AM EDT MON SEP 5 2011

...IMPACTS FROM TROPICAL DEPRESSION LEE TO BE FELT INTO TUESDAY...

...MODERATE RISK OF SEVERE STORMS TODAY OVER SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA WITH A SLIGHT RISK ELSEWHERE...

...GALE WARNINGS IN EFFECT FOR THE COASTAL WATERS...

.DISCUSSION...THE DEEP AREA OF LOW PRESSURE THAT WAS TROPICAL STORM
LEE IS CENTERED OVER SOUTHEAST LOUISIANA THIS MORNING. THIS LOW IS
FORECAST TO MOVE OFF TO THE NORTHEAST ACROSS SOUTHERN MISSISSIPPI
AND CENTRAL ALABAMA TODAY AND THEN INTO NORTH GEORGIA TONIGHT. A
FRONT EXTENDS NEWD FROM THE LOW CENTER ACROSS NRN AL AND ON INTO THE
APPALACHIANS. A COASTAL FRONT IS ALSO ANALYZED EWD ALONG THE GULF
COAST INTO THE FL PANHANDLE. A MODIFIED 12Z KTAE SOUNDING REVEALS
CAPE IN THE 2000-3000 J/KG RANGE. THIS INSTABILITY IN ACCOMPANIED BY
UNSEASONABLY HIGH SHEAR VALUES...PARTICULARLY IN THE LOWEST LAYERS.
THE RESULT IS A VERY RARE ASSESSMENT OF A MODERATE RISK FOR
TORNADOES ACROSS NWRN PORTIONS OF THE FORECAST AREA TODAY. WHILE THE
BEST CHANCE FOR SEVERE STORMS WILL BE NW OF AN ABY-DHN
LINE...VIRTUALLY ALL OF THE FORECAST AREA WILL HAVE A SEVERE WEATHER
THREAT TODAY.

WE ALSO CONTINUE TO SEE A FLASH FLOOD THREAT. GAGE CORRECTED 24
RAINFALL TOTALS ARE RUNNING ABOUT 3 INCHES ACROSS MUCH OF THE
REGION. WE EXPECT ANOTHER 3-4 INCHES ACROSS THE CWA. THESE TOTALS IN
AN OF THEMSELVES WILL NOT GET US TO FLASH FLOOD GUIDANCE.
HOWEVER...TRAINING OF ECHOES IN FEEDER BANDS COULD CAUSE PROBLEMS.
THEREFORE THE WATCH WILL REMAIN IN PLACE.

A WIND ADVISORY REMAINS IN PLACE ACROSS OUR COASTAL ZONES. IT LOOKS
LIKE WE WILL MARGINALLY REACH BOTH OUR SUSTAINED AND GUST CRITERIA.

AS FAR AS COASTAL FLOODING IS CONCERNED...WE ONLY SAW ABOUT ONE FOOT
DEPARTURES THIS MORNING. WE EXPECT SIMILAR DEPARTURES IN THE
PANHANDLE DURING THE NEXT HIGH TIDE CYCLE OVERNIGHT. THE WATCH WILL
LIKELY BE REPLACED BY A STATEMENT FOR THESE AREA. NOW OVER IN THE FL
BIG BEND...THE ET STORM SURGE GUIDANCE SHOWS DEPARTURES UP TO 2.5 FT
DURING THE TUE MORNING HIGH TIDE CYCLE. THIS WILL PRODUCE MAX STORM
TIDES OF 5 TO 6.2 FT ABOVE MLLW...ENOUGH TO CAUSE SOME MINOR
FLOODING. IT IS ANTICIPATED THAT THE WATCH WILL BE REPLACED BY A
COASTAL FLOOD ADVISORY FROM OCHLOCKONEE BAY AROUND TO THE SUWANNEE
RIVER ENTRANCE. ALL OF THESE COASTAL FLOODING DECISION WILL BE
FINALIZED WHEN WE GER A LOOK AT THE 12Z MODEL RUNS.

HIGH SURF AND DANGEROUS RIP CURRENTS CONTINUE TODAY WITH VICTORY AT
SEA CONDITIONS. SOME BEACH EROSION HAS LIKELY OCCURRED OVER IN THE
PANHANDLE.

&&

.MARINE...TODAY THROUGH FRIDAY.
SEAS ARE RUNNING 9-11 FT AT THE OFFSHORE BUOYS THIS MORNING AND ARE
EXPECTED TO BUILD AS HIGH AS 15 FT S OF THE PANHANDLE TONIGHT. EVEN
THE APALACHEE BAY ZONE WILL SEE SEAS RISE TO 8-9FT IN THE SRN PART
OF THE ZONE. ALTHOUGH SUSTAINED GALE FORCE WINDS SHOULD ONLY OCCUR
VERY BRIEFLY IF AT ALL...FREQUENT GUSTS TO GALE FORCE ARE EXPECTED
TO DEVELOP AS THE STRONG GRADIENT SURROUNDING THE REMNANTS OF LEE
MOVE OVER THE WATERS. WE DECIDED TO EXTEND THE GALE WARNING EWD
BASED ON THE GUST FORECAST TO INCLUDE THE REMAINDER OF THE COASTAL
WATERS. GALE FORCE GUSTS WILL END FROM W TO E BETWEEN 06-15Z TUE.
SCA CONDITIONS WILL THEN PERSIST UNTIL ABOUT 00Z WED WHEN SEAS WILL
FINALLY SUBSIDE BELOW CRITERIA. THEREFORE...OPERATORS OF SMALL OR
EVEN MODERATE SIZED CRAFT SHOULD NOT PLAN ON VENTURING FROM PORT
UNTIL WINDS AND SEAS SUBSIDE. LOOKING DOWN THE ROAD...A PERIOD OF
OFFSHORE FLOW IS EXPECTED BEHIND THE FRONT FOR THE MIDDLE AND LATER
PART OF THE WEEK.

&&

.AVIATION...THROUGH 12Z TUESDAY.
SHOWERS AND THUNDERSTORMS WILL BE MOVING ACROSS AREA TERMINALS
TODAY...BEGINNING WITH THE FLORIDA AND ALABAMA TERMINALS THIS
MORNING AND PROGRESSING TO THE GEORGIA TERMINALS THIS AFTERNOON.
EXPECT PERIODS OF MVFR CIGS AND VSBY WITH THESE STORMS. STRONG
SOUTHERLY WINDS ARE ALSO EXPECTED AT ALL TERMINALS WITH GUSTS
APPROACHING 30 KNOTS. CONDITIONS ARE EXPECTED TO IMPROVE OVERNIGHT
WITH LIGHTER WINDS AND LOWER RAIN CHANCES.

&&

.FIRE WEATHER...DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS
THE REGION THROUGH TUESDAY WITH NO FIRE WEATHER CONCERNS EXPECTED.

&&

.HYDROLOGY...RIVERINE FLOODING CONTINUES TO LOOK UNLIKELY AS
ANTECEDENT CONDITIONS WERE SO DRY DUE TO THE LONG TERM DROUGHT IN
THE AREA. THE CHOCTAWHATCHEE RIVER AR CARYVILLE IS FORECAST TO SEE
SHARP RISES OF ABOUT 9 FT...BUT THIS STILL KEEPS THE RIVER BELOW
ACTION STAGE. FLASH FLOODING WILL REMAIN A POSSIBILITY WITH
WIDESPREAD 3-5 INCH RAINFALL TOTALS EXPECTED THROUGH TUESDAY. THE
BEST CHANCE FOR THIS TYPE OF FLOODING WILL OCCUR IN AREAS WHERE N-S
ORIENTED BANDS TRAIN OVER THE SAME AREA...AND IN URBAN AREAS WHERE
DRAINAGE IS TYPICALLY LESS EFFICIENT.

&&

.PREV DISCUSSION...600 AM EDT MON SEP 5 2011

AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN REMAINS HIGHLY AMPLIFIED WITH
RIDGING OVER THE WEST HALF AND SHARP TROUGHING OVER THE EAST HALF OF
U.S WITH MAIN AXIS FROM ONTARIO SWD INTO NRN GULF WITH 576DM CUTOFF
LOW OVER NE LA...AND A WESTERN ATLANTIC RIDGE. DURING THE NEXT 24
HRS...THE TROUGH WILL MOVE SLOWLY EWD ACROSS THE ERN U.S. MODELS
SUGGEST DEEP LAYER MOISTURE WILL BE SLOWLY LIFTING NWD WITH REMNANTS
OF LEE. HOWEVER...ON THE EAST OF THE LOW...A VERY MOIST AIRMASS WILL
BE IN PLACE INTO TUESDAY WITH MODEL FORECASTS SHOWING AN AXIS OF
MODERATE INSTABILITY WHICH SHOULD ALSO BE NEAR PRONOUNCED LOW-LEVEL
JET FAVORING STRONG TO SEVERE STORMS.

AT LOWER LEVELS...
MAIN FEATURES ARE LOW OVER ONTARIO WITH COLD FRONT SSW THRU TN
VALLEY TO TROPICAL DEPRESSION LEE THEN SWD INTO GULF AND WWD INTO TX.
THERE REMAINS SOME MODEL DIVERGENCE OF FUTURE TRACK OF LEE. NAM AND
CANADIAN ARE ON THE ERN SIDE OF THE ENVELOPE WITH UPPER TROUGH/
CLOSED LOW YIELDING A SURFACE REFLECTION ON THE ERN FRINGE OF THE
MODEL SPREAD. LATEST GFS CONTINUE WITH FASTER NEWD PROGRESSION.
THE KEY DIFFERENCE IS THAT THE NAM EXTENDS ITS OVERALL TROUGH ALOFT
FARTHER EWD THAN THE GFS THRU SHORT TERM.

BASED ON NHC TRACK...DURING THE NEXT FEW DAYS...THE REMNANTS OF. LEE
SHOULD TURN TO THE NE WITH THE REMNANT LOW OVER CENTRAL ALABAMA BY
TUES MORNING...NRN ALABAMA BY LATE AFTN OR EARLY EVE AND ACROSS TN
VALLEY ON TUES NIGHT. IT WILL BECOME INCREASINGLY EXTRA-TROPICAL
WITH TIME AS IT BEGINS TO BECOME ABSORBED INTO THE UPPER SHORT WAVE
AND MERGE WITH THE FRONTAL SYSTEM WHICH MOVES ACROSS GULF COAST ON
TUES MORNING. GOOD MODEL AGREEMENT THAT REMNANT LOW MAY DEEPEN AND
THAT SOUTHERLY LOW-LEVEL WIND FIELD MAY ACTUALLY STRENGTHEN AS IT
INTERACTS WITH THE LONGWAVE TROUGH...WITH THE LIKELIHOOD OF 50+ KT
WINDS WITHIN THE LOWEST 1-2 KM TRANSLATING EASTWARD ACROSS THE SRN
HALF OF AL AND THE FL PANHANDLE INTO GA TODAY. IT WILL REMAIN
ENHANCED TONIGHT INTO TUESDAY AS IT INTERACTS WITH A SHORTWAVE
TROUGH AND THE COLD FRONT. IN WAKE OF THE COLD FRONT...A DRIER AND
COOLER AIRMASS WILL MOVE ACROSS THE AREA THROUGH THE END OF THE WEEK.

ALTHOUGH LEE HAS WEAKENED INTO A DEPRESSION...THERE REMAINS A THREAT
OF SEVERE WEATHER LATER TODAY. THE GREATEST RISK SHOULD REMAIN INVOF
THE NERN QUADRANT WHERE MOST FAVORABLE LOW-LEVEL VEERING/SHEAR WILL
REMAIN...NAMELY OUR WESTERN COUNTIES TODAY. THE FRONT WILL SWEEP
ACROSS THE AREA FROM W TO E LATE MON NIGHT INTO TUE MORNING BRINGING
AN END TO THE HEAVIER RAIN SHOWERS. WILL TAPER POPS FROM NW TO SE
AFTER FRONTAL PASSAGE. AFTER THE REMNANTS OF LEE WOBBLE OFF TO THE
NW...MODELS IMPLY THAT H5/H2 ERN TROUGH SLOWS AS IT MOVES INTO
OH/VALLEY WHICH WOULD SLOW THE EWD PROGRESS OF THE FRONT WHICH MAY
LINGER NEAR SE BIG BEND ON TUES EVE. THIS WILL KEEP RAIN CHANCES
IN THE FORECAST ACROSS THE SE ZONES THRU EVE.

LOCAL IMPACTS OF LEE...
AN ADDITIONAL 2-4 INCHES OF RAIN CAN BE EXPECTED OVER THE FL
PANHANDLE AND SE AL WITH AMOUNTS TAPERING OFF THE E TO AS LOW AS 1
INCHES OVER S CENTRAL GA. CONSIDERING RAINFALL THAT HAS ALREADY
OCCURRED...OVERALL STORM TOTALS WILL EXCEED 10 INCHES ACROSS PARTS
OF THE PANHANDLE. FLASH FLOOD WATCHES CONTINUE THRU TUESDAY MORNING
FOR THE CWA AND WE WILL CLOSELY MONITOR THE SITUATION IN CASE LOCAL
FLOOD WARNINGS ARE NECESSARY.

ANOTHER IMPACT FROM THIS SYSTEM WILL THE BATTERING SURF. THE HIGH
SURF ADVISORY AND ASSOCIATED HIGH RISK FOR RIP CURRENTS REMAIN
THROUGH TUESDAY EVENING.

A COASTAL FLOOD WATCH FOR THE ENTIRE COASTLINE PERSISTS INTO TUES
MORNING WITH THE MAIN THREAT COMING DURING THE TUE MORNING HIGH TIDE
CYCLE.

VERY STRONG ONSHORE FLOW WILL GENERATE WINDS AROUND 25 MPH WITH
HIGHER GUSTS ACROSS COASTAL FLORIDA...20 TO 25 MPH OVER ADJOINING
COUNTIES. THEREFORE A WIND ADVISORY WAS ISSUED.

FINALLY...SHEAR PROFILES WILL AGAIN SUPPORT THE FORMATION OF
TORNADOES TODAY (SEE BELOW).

SHORT TERM...TODAY THROUGH WEDNESDAY.
TODAY...BASED ON LOCAL SEVERE WX CONFIDENCE TOOL...THERE IS A 20-25%
CHANCE OF SEVERE WX ACROSS FL PANHANDLE (5-10% CHANCE OF A TORNADO)
DECREASING TO 15-20% CHANCE ACROSS SE ALA AND DECREASING EWD TO NIL
CHANCES ACROSS ERN COUNTIES. THE TORNADO FOCUS WILL BE THIS AFTN
WITHIN AN ENHANCED SHEAR AND MOISTURE-RICH ENVIRONMENT AND WITH
STRONG LOW LEVEL WIND SHEAR WITH STORM RELATIVE HUMIDITIES
INCREASING IN THE WARM SECTOR. SATELLITE ALREADY HINTING OF
MID-LEVEL DRY SLOT DEVELOPING ON BACK SIDE OF LEE AND THIS COULD
SPREAD ENE BY  AFTERNOON...OR ESPECIALLY BY EVENING INCREASING
CHANCES OF LOW-TOPPED SUPERCELLS CAPABLE OF TORNADOES. SPC HAS THE
ENTIRE AREA IN A SLIGHT RISK FOR SEVERE STORMS INCLUDING 10% TORNADO
THREAT FOR WRN COUNTIES AND 5% THREAT FOR ERN COUNTIES AND WILL
INSERT T+ WRN HALF OF CWA. CAT POPS EXCEPT FOR LIKELY SE BIG BEND.
HEAVY RAIN IN BANDS AND LOCALIZED FLOODING ON ALREADY SATURATED
GROUND A GOOD BET. HIGHS MID 80S COAST TO LOW 90S S/CNTRL GA.

TONIGHT...WITH COLD FRONT BEGINNING TO MOVE EWD...POTENTIAL FOR
SQUALL LINE TYPE FEATURE TO ADVANCE ACROSS THE AREA LATE TONIGHT
INTO EARLY TUESDAY. LOCAL CONFIDENCE TOOL SHOWS AROUND 20-25% CHANCE
OF SEVERE WX ACROSS ERN BIG BEND DECREASING WWD TO NIL ACROSS WRN
MOST PANHANDLE. 50-60% POPS. LOWS FROM UPPER 60S SE ALA TO UPPER 70S
SE BIG BEND.

TUESDAY...COLD FRONT WILL CROSS EWD ACROSS THE LOCAL AREA ON TUES
WITH SHARP NW-SE POP GRADIENT AND THEN LIKELY STALL NEAR SE BIG
BEND. BY EVE. SPC HAS A MARGINAL SEVERE THREAT (5%) FOR SEVERE WX
ACROSS SRN GA AND NRN FL. AS NOTED ABOVE...EXPECT AN INCREASE OF
WINDS SE OF LEE'S CENTER WITH BREEZY AND GUSTY CONDITIONS EXPECTED.
30-40% POPS WRN HALF...TO 60-70% ERN HALF DAYTIME. 20-40% W-E POP
GRADIENT AT NIGHT.

WEDNESDAY....0-40% NW-SE POP GRADIENT.

LONG TERM (WEDNESDAY NIGHT THROUGH NEXT MONDAY)...BEGINNING OF THE
EXTENDED PERIOD SHOULD START OFF DRY AS A DRIER AIRMASS MOVES INTO
THE REGION IN THE WAKE OF LEE. GUIDANCE IS IN GOOD AGREEMENT THAT A
CUT-OFF UPPER LOW WILL REMAIN IN PLACE OVER THE EASTERN U.S. INTO
NEXT WEEKEND. THE FLOW AROUND THIS FEATURE IS EXPECTED TO CONTINUE
FUNNELING A RELATIVELY DRY AIRMASS INTO THE REGION FROM THE CENTRAL
U.S. IN ADDITION...RELATIVELY LOW HEIGHTS SHOULD KEEP HIGH
TEMPERATURES IN THE MID TO UPPER 80S ACROSS THE REGION INTO NEXT
WEEKEND. BY NEXT WEEKEND...LAST FEW RUNS OF GFS ARE TRYING TO
DEVELOP LOW PRESSURE OVER THE SOUTHERN GULF. HOWEVER...THIS APPEARS
TO BE AN OUTLIER SOLUTION AND WILL LEAN HEAVILY TO THE DRIER ECMWF
AND CANADIAN SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   90  75  87  67  88 /  90  50  50  20  20
PANAMA CITY   86  74  83  68  86 /  90  40  30  20  20
DOTHAN        87  68  84  63  85 /  90  50  30  20  10
ALBANY        89  73  83  64  83 /  90  60  40  20  20
VALDOSTA      92  75  87  66  88 /  90  50  60  40  30
CROSS CITY    89  78  86  71  88 /  70  50  70  40  40
APALACHICOLA  89  78  84  70  86 /  90  50  40  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING ALL ZONES.

GA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...
     EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...SEMINOLE...TERRELL.

FL...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: CENTRAL WALTON...COASTAL BAY...COASTAL
     DIXIE...COASTAL FRANKLIN...COASTAL GULF...COASTAL
     JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...INLAND BAY...
     INLAND FRANKLIN...INLAND GULF...SOUTH WALTON.

     COASTAL FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...
     COASTAL GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
     WAKULLA...SOUTH WALTON.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL
     FRANKLIN...COASTAL GULF...COASTAL WAKULLA...GADSDEN...
     HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...
     INLAND WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
     SOUTH WALTON...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 8 PM EDT /7 PM CDT/ TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL BAY...COASTAL GULF...SOUTH WALTON.

GM...GALE WARNING UNTIL 5 AM EDT TUESDAY ALL ZONES.

     SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM EDT TUESDAY ALL ZONES.
&&

AVIATION...CAMP
MARINE...BLOCK
FIRE WEATHER...CAMP
PREVIOUS DISCUSSIONS...BLOCK/CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Sep 5, 5:37 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 AM EDT MON SEP 5 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061045-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
637 AM EDT MON SEP 5 2011 /537 AM CDT MON SEP 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...THERE IS A TORNADO WATCH IN EFFECT UNTIL 5 PM EDT (4 PM CDT)
THIS AFTERNOON FOR ALL BUT THE EASTERN COUNTIES OF THE FORECAST AREA...

.DAY ONE...TODAY AND TONIGHT...
...LEE HAS WEAKENED TO A TROPICAL DEPRESSION AS IT MOVES INLAND
OVER LOUISIANA THEN INTO MISSISSIPPI AND ADJACENT ALABAMA THROUGH
TONIGHT...

...SMALL CRAFT ADVISORY FOR HIGH SEAS AND STRONG WINDS...
...FLASH FLOOD WATCH THROUGH TUESDAY MORNING...
...HIGH SURF AND RIP CURRENT ADVISORY THROUGH TUESDAY...
...COASTAL FLOOD WATCH CONTINUES THROUGH TUESDAY MORNING...
   WITH MAXIMUM STORM TIDES OF 4 TO 6 FEET
...WIND ADVISORY FOR COASTAL AND SOME INLAND PANHANDLE COUNTIES
THROUGH THIS EVENING
...GALE WARNING FOR WESTERN WATERS...
...TORNADO THREAT CONTINUES TODAY INTO TONIGHT ESPECIALLY WEST OF
THE APALACHICOLA RIVER...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...A COLD FRONT WILL MOVE EAST AND ACROSS THE AREA ON TUESDAY...
...STRONG TO POSSIBLY SEVERE STORMS REMAIN POSSIBLE...ESPECIALLY
EAST OF THE APALACHICOLA RIVER...UNTIL THE FRONT EXITS...
...IMPROVING CONDITIONS BY TUESDAY EVENING AS COLD FRONT AND
REMNANTS OF LEE MOVE EAST OF AREA...
...GENERALLY FAIR WEATHER WEDNESDAY THROUGH SUNDAY...

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR THE TORNADO THREAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Sep 5, 4:42 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MADISON                 30.47N 83.42W
09/05/2011                   MADISON            FL   COUNTY OFFICIAL

            FEW TREES DOWN AROUND MADISON INCLUDING MARION
            STREET...HORRY AVENUE...AND WASHINGTON STREET

&&

DVD
Local storm report, Sep 5, 4:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     1 NW BLAKELY            31.39N 84.95W
09/05/2011                   EARLY              GA   COUNTY OFFICIAL

            FEW POWER LINES DOWN ALONG HIGHWAY 62 WEST.

&&

DVD
Local storm report, Sep 5, 4:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     BASCOM                  30.93N 85.12W
09/05/2011                   JACKSON            FL   COUNTY OFFICIAL

            FEW TREES DOWN IN THE LAST HOUR AROUND THE COUNTY.

&&

DVD
Local storm report, Sep 5, 5:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     3 E ALMA                30.61N 83.86W
09/05/2011                   JEFFERSON          FL   COUNTY OFFICIAL

            POWERLINES DOWN ALONG BARNES ROAD

&&

DVD
Local storm report, Sep 5, 5:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     CAPPS                   30.41N 83.91W
09/05/2011                   JEFFERSON          FL   COUNTY OFFICIAL

            TREES DOWN AROUND CAPPS

&&

DVD
Local storm report, Sep 5, 5:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     QUITMAN                 30.79N 83.56W
09/05/2011                   BROOKS             GA   911 CALL CENTER

            TREES DOWN COUNTYWIDE

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:13 PM CDTSpecial Marine WarningTAE62 min
Sep 4, 8:20 PM CDTSpecial Marine WarningTAE55 min
Sep 4, 9:52 PM CDTSpecial Marine WarningTAE38 min
Sep 4, 10:24 PM CDTSpecial Marine WarningTAE37 min
Sep 5, 2:53 AM CDTWind AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more18 hr
Sep 5, 4:42 AM CDTTornado WarningTAEWalton17 min
Sep 5, 4:47 AM CDTGale WarningTAE4 hr
Sep 5, 9:14 AM CDTGale WarningTAE17 hr
Sep 5, 9:14 AM CDTSmall Craft AdvisoryTAE30 hr
Sep 5, 12:14 PM CDTSpecial Weather StatementTAEHolmes31 min
Sep 5, 12:38 PM CDTSpecial Marine WarningTAE52 min
Sep 5, 1:02 PM CDTSevere Thunderstorm WarningTAEWalton43 min
Sep 5, 1:27 PM CDTSpecial Marine WarningTAE63 min
Sep 5, 1:36 PM CDTSevere Thunderstorm WarningTAEBay, Washington39 min
Sep 5, 1:41 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton49 min
Sep 5, 1:52 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington38 min
Sep 5, 2:17 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Holmes, Jackson, Washington43 min
Sep 5, 2:38 PM CDTSevere Thunderstorm WarningTAEMadison, Taylor36 min
Sep 5, 2:58 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon47 min
Sep 5, 3:05 PM CDTSevere Thunderstorm WarningTAEWalton, Washington40 min
Sep 5, 3:11 PM CDTCoastal Flood AdvisoryTAEDixie, Jefferson, Taylor, Wakulla19 hr
Sep 5, 3:37 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton53 min
Sep 5, 3:39 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla11 min
Sep 5, 3:46 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor29 min
Sep 5, 3:59 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor31 min
Sep 5, 4:03 PM CDTSevere Thunderstorm WarningTAEJackson42 min
Sep 5, 4:20 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor40 min
Sep 5, 4:24 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington51 min
Sep 5, 5:16 PM CDTSevere Thunderstorm WarningTAEMadison, Taylor29 min
Sep 5, 6:25 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor50 min
Sep 5, 1:53 PM CDTSevere Thunderstorm WarningTAEClay, Early37 min
Sep 5, 2:49 PM CDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Mitchell41 min
Sep 5, 3:10 PM CDTSevere Thunderstorm WarningTAELanier, Lowndes35 min
Sep 5, 3:12 PM CDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Quitman, Randolph48 min
Sep 5, 3:16 PM CDTSevere Thunderstorm WarningTAEDougherty, Lee, Worth44 min
Sep 5, 3:26 PM CDTSevere Thunderstorm WarningTAEColquitt, Tift, Worth49 min
Sep 5, 3:57 PM CDTSevere Thunderstorm WarningTAETurner, Worth33 min
Sep 5, 4:13 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner47 min
Sep 5, 4:51 PM CDTSevere Thunderstorm WarningTAEBrooks, Cook, Lowndes39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.